Alert archive / Georgia / Special Weather Statements in 2025

Special Weather Statement, NWS Atlanta, GA

June 19, 2025Johnson County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 19, 2025, 3:25 PM EDT for Johnson County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2025, 3:25 PM EDT (19:25 UTC)
Expired
Jun 19, 2025, 4:00 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 81 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS82 KFFC 191925
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Jun 19 2025
 
GAZ074-076-085-192000-
Jefferson GA-Washington GA-Johnson GA-
325 PM EDT Thu Jun 19 2025

...A strong thunderstorm will impact portions of southeastern
Washington, northeastern Johnson and south central Jefferson Counties
through 400 PM EDT...

At 324 PM EDT, a strong thunderstorm was over Pringle, or near
Wrightsville, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrightsville, Harrison, Kite, New Home, Donovan, and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3277 8241 3277 8242 3276 8244 3272 8245
      3269 8250 3267 8250 3272 8271 3288 8272
      3287 8245 3278 8240
TIME...MOT...LOC 1924Z 279DEG 16KT 3279 8265 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 19, 2:22 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 19, 2:22 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
222 PM EDT Thu Jun 19 2025

...New 18Z Aviation Discussion...

.SHORT TERM...
(Today through Friday)
Issued at 307 AM EDT Thu Jun 19 2025

Key Messages:

- Surface boundary sinking southward will result in a line of
  thunderstorms pushing into Georgia early this afternoon into the
  early evening. Marginal risk for severe thunderstorms with main
  threats being damaging wind gusts.

- Decreased rain chances beginning Friday with increasing
  temperatures. Rain chances limited to central Georgia with temps
  reaching the low to mid 90s.

Discussion:

Today begins the transition day where we finally start to push
out of this pattern we've been stuck in the past week. Bermuda
high pushes eastward while the upper level troughing pushes
eastward into MS/AL through Thursday. This will allow for a
boundary to push into the area early this afternoon into the
evening from the northwest before stalling out this evening over
central Georgia. SPC has outlined most of north and central
Georgia in a marginal risk for this system as it pushes southward.
Back here in Georgia, that boundary will serve as the main
driving force for convection early this afternoon. CAMs are
indicating a line pushing through during this time frame along
with modest shear values to support this setup. Currently
forecasted DCAPE values of 800-1100 J/kg could also help support a
damaging wind threat with this line of storms. One limiting
factor for today will be how much day time heating is able to
happen. With the line coming through as early as 11am-noon into
northwest Georgia, this will be a limited amount of time of
heating. Still overall expecting a damaging wind threat (60mph) as
this line pushes through. CEntral Georgia will be an area to
watch for storms to reform into the evening as the boundary stalls
over this area. This area will have ample time for day time
heating, thus more energy but overall less shear values. Could see
an isolated damaging wind threat towards the southward extent of
the marginal risk with this.

For tomorrow, rain chances should remain over central Georgia
focused around the stalled frontal boundary. Chances remain low
but could see a few isolated storms with the main threats being
gusty winds and frequent lightning.

Hernandez

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 307 AM EDT Thu Jun 19 2025

Key Messages:

  - A dry weekend on tap by June standards, with best chances of a
    few afternoon storms in central Georgia. Better afternoon
    storm chances will return by Monday into Tuesday across the
    area.

  - Heat builds in and intensifies into early next week with
    temps in the mid 90s across much of the area. Forecast heat
    index values are in the lower 100s, though some uncertainty on
    reaching these with afternoon storm chances.

Forecast:

Front that slid through the area in the late Thursday into early
Friday will be stalled somewhere in the vicinity of central
Georgia Friday night into Saturday. Drier air should slide in
behind this, especially aloft, bringing PWATs down to near 1",
compared to the 1.5-2" we've been at the past few days. This will
finally bring an end to the persistent afternoon diurnally driven
convection. Well, at least for a few days. It's still June, folks.
Best chances of seeing any rain will be isolated to central
Georgia closer to where the boundary stalls, where moisture
combined with a bit of forcing for the boundary may allow for some
storms to fire off. Severe weather is not anticipated with any of
these.

Aloft, an upper level trough that helped drive the front through
will give way to pretty stout subtropical ridge that builds in
over much of the eastern 2/3rds of the country into next week. All
ensemble guidance shows mean of 594-597 dam centered over SE that
will shift a bit east through the beginning of next week. This
will bring a bit of a heat dome over the region, bringing highs
into the mid 90s over the weekend into the beginning of next week.
Forecast heat indices starting Sunday will push into the low
100s, with some indications that we could creep towards the 105
threshold for heat advisories by the middle of the week. However,
want to put a big caveat on that and say that models can very much
overdo temperatures a bit this far out, especially thanks to
struggles with proper representation of cloud cover and convective
coverage during peak day time heating hours due to large time
steps and parameterized convective schemes. So, high probability
that we see some of the warmest temperatures of the year next
week, but much lower confidence at this time in achieving any heat
criteria.

Lusk

&&

.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Thu Jun 19 2025

Several NE-to-SW oriented clusters of SHRA/TSRA are tracking ESE
across north and central Georgia. The precip has largely cleared
the ATL area sites, with TEMPOs for convection still in effect for
AHN, MCN, and CSG. Expect VFR cigs to be the rule through the
evening (with the exception of TSRA). Areas of FG/BR and
associated patchy low CIGs will develop across parts of north and
central Georgia overnight into early tomorrow (Friday) morning.
Winds will be WSW to WNW at 5-10 kts through early evening,
decreasing to less than 5 kts overnight. Any CIG/VIS reductions
are expected to improve after 15z tomorrow.

//ATL Confidence...18Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          89  68  91  68 /  40  20   0   0
Atlanta         88  70  91  71 /  50  20   0   0
Blairsville     82  62  85  62 /  70  30   0   0
Cartersville    87  68  89  66 /  70  20   0   0
Columbus        91  71  93  73 /  40  20  10   0
Gainesville     86  68  89  68 /  60  20   0   0
Macon           92  71  93  71 /  30  20  10   0
Rome            85  67  90  65 /  80  20   0   0
Peachtree City  89  68  91  68 /  40  20  10   0
Vidalia         94  73  93  74 /  30  30  20  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Hernandez
LONG TERM....Lusk
AVIATION...Martin
Hazardous weather outlook, Jun 19, 12:50 PM EDT, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1250 PM EDT Thu Jun 19 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1250 PM EDT Thu Jun 19 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

A line of storms will continue to move southward through the area
this afternoon. A few storms within this line could become
becoming strong to severe, capable of producing gusty winds
between 40-60 mph. Locally heavy rainfall and frequent
thunderstorms will also be possible with all storms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Isolated to scattered thunderstorms are expected across parts of
central Georgia on Friday and Saturday, then again on Tuesday and
Wednesday. The potential for thunderstorms will be greatest
during the afternoons and evenings.

Heat index values will rise to between 100 and 105 degrees across
parts of north and central Georgia during the afternoons from
Sunday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Jun 19, 1:41 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Thu Jun 19 2025

GAZ045-046-048-054>057-191815-
Fayette GA-Rockdale GA-Clayton GA-DeKalb GA-Spalding GA-Newton GA-
Henry GA-
141 PM EDT Thu Jun 19 2025

...Strong thunderstorms will impact portions of Rockdale,
northeastern Spalding, southeastern DeKalb, east central Fayette,
Henry, southeastern Clayton and central Newton Counties through 215
PM EDT...

At 141 PM EDT, a line of strong thunderstorms was along a line
extending from Arabia Mountain to Lake Spivey to near Inman, and
moving east at 45 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
McDonough, Conyers, Covington, Stockbridge, Hampton, Lovejoy, Locust
Grove, Oxford, Porterdale, Woolsey, Sunny Side, Georgia International
Horse Park, Lake Spivey, Blacksville, Ola, Arabia Mountain, Inman,
Hidden Valley Park, Luella, and Jw Smith Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3350 8434 3370 8414 3367 8380 3364 8375
      3352 8385 3331 8410 3338 8451
TIME...MOT...LOC 1741Z 268DEG 40KT 3366 8412 3349 8429 3338 8445

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 19, 2:17 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
217 PM EDT Thu Jun 19 2025

GAZ083-084-096-097-191845-
Wilkinson GA-Bleckley GA-Laurens GA-Twiggs GA-
217 PM EDT Thu Jun 19 2025

...Strong thunderstorms will impact portions of southeastern
Wilkinson, northwestern Laurens, southeastern Twiggs and northeastern
Bleckley Counties through 245 PM EDT...

At 216 PM EDT, a line of strong thunderstorms was along a line
extending from near Nicklesville to Danville to near Cary, and moving
east at 15 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Danville, Montrose, Allentown, Goldsboro, Chappells Mill, Cary, and
Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3273 8295 3258 8305 3246 8322 3256 8338
      3262 8327 3272 8321
TIME...MOT...LOC 1816Z 273DEG 15KT 3270 8317 3262 8323 3256 8331

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Jun 19, 2:24 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT Thu Jun 19 2025

GAZ048-049-058-059-191900-
Butts GA-Morgan GA-Jasper GA-Newton GA-
224 PM EDT Thu Jun 19 2025

...A strong thunderstorm will impact portions of southwestern Morgan,
northeastern Butts, Jasper and southeastern Newton Counties through
300 PM EDT...

At 224 PM EDT, a strong thunderstorm was over Stewart, or 10 miles
northeast of Jackson, moving east at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jackson, Monticello, Newborn, Mansfield, Shady Dale, Stewart, Turtle
Cove, Worthville, Starrsville, Calvin, Farrar, Eudora, North Alcovy,
Stark, and Rocky Plains.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3339 8354 3332 8354 3321 8361 3330 8397
      3345 8393 3345 8392 3346 8393 3356 8390
      3351 8355 3344 8353
TIME...MOT...LOC 1824Z 280DEG 30KT 3342 8385

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 19, 2:52 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Thu Jun 19 2025

GAZ083-096-097-109-191915-
Bleckley GA-Laurens GA-Dodge GA-Twiggs GA-
252 PM EDT Thu Jun 19 2025

...A strong thunderstorm will impact portions of northwestern
Laurens, northwestern Dodge, southeastern Twiggs and Bleckley
Counties through 315 PM EDT...

At 252 PM EDT, a strong thunderstorm was over Cary, or 9 miles
northeast of Cochran, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Cochran, Chester, Dexter, Dudley, Danville, Montrose, Allentown,
Coley Station, Empire, Yonkers, Roddy, Magnolia, Rowland, Royal,
Harlow, Paulk, Goldsboro, Rebie, Cary, and Porter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3240 8350 3259 8335 3260 8324 3258 8323
      3260 8320 3261 8302 3245 8297 3229 8315
TIME...MOT...LOC 1852Z 279DEG 16KT 3250 8326

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 19, 3:06 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
306 PM EDT Thu Jun 19 2025

GAZ102-191930-
Stewart GA-
306 PM EDT Thu Jun 19 2025

...Strong thunderstorms will impact portions of southwestern Stewart
County through 330 PM EDT...

At 306 PM EDT, a line of strong thunderstorms was along a line
extending from Sanford to near Eufaula, and moving southeast at 10
mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sanford and Providence Canyon State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3192 8480 3193 8480 3192 8481 3192 8491
      3195 8496 3198 8496 3198 8502 3197 8504
      3199 8504 3199 8506 3202 8505 3208 8505
      3209 8504 3209 8493 3192 8474
TIME...MOT...LOC 1906Z 330DEG 9KT 3200 8494 3190 8519

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 19, 3:25 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT Thu Jun 19 2025

GAZ074-076-085-192000-
Jefferson GA-Washington GA-Johnson GA-
325 PM EDT Thu Jun 19 2025

...A strong thunderstorm will impact portions of southeastern
Washington, northeastern Johnson and south central Jefferson Counties
through 400 PM EDT...

At 324 PM EDT, a strong thunderstorm was over Pringle, or near
Wrightsville, moving east at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrightsville, Harrison, Kite, New Home, Donovan, and Pringle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3277 8241 3277 8242 3276 8244 3272 8245
      3269 8250 3267 8250 3272 8271 3288 8272
      3287 8245 3278 8240
TIME...MOT...LOC 1924Z 279DEG 16KT 3279 8265

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:34 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter26 min
Jun 18, 8:59 PM EDTSpecial Weather StatementFFCCrisp, Dooly31 min
Jun 18, 9:38 PM EDTSpecial Weather StatementFFCToombs37 min
Jun 19, 11:54 AM EDTSpecial Weather StatementFFCForsyth36 min
Jun 19, 12:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Jun 19, 12:35 PM EDTSpecial Weather StatementFFCCoweta25 min
Jun 19, 1:00 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette30 min
Jun 19, 1:04 PM EDTSpecial Weather StatementFFCBarrow, Jackson26 min
Jun 19, 1:30 PM EDTSpecial Weather StatementFFCJackson, Madison30 min
Jun 19, 1:41 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale34 min
Jun 19, 2:17 PM EDTSpecial Weather StatementFFCWilkinson28 min
Jun 19, 2:24 PM EDTSpecial Weather StatementFFCJasper, Newton36 min
Jun 19, 2:52 PM EDTSpecial Weather StatementFFCBleckley23 min
Jun 19, 3:06 PM EDTSpecial Weather StatementFFCStewart24 min
Jun 19, 3:26 PM EDTSpecial Weather StatementFFCMacon34 min
Jun 19, 3:37 PM EDTSpecial Weather StatementFFCBibb23 min
Jun 19, 4:34 PM EDTSpecial Weather StatementFFCWilkinson26 min
Jun 19, 5:52 PM EDTSpecial Weather StatementFFCTelfair23 min

Nearby

Special Weather Statements in Georgia, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.